Watching a loved one struggle with an addiction is one of those things that you hope to never have to experience. However, statistics show that an estimated 9.2 million people in the world use heroin, and this is a reserved number since so many users keep quiet about their disease. Therefore, it is not uncommon for there to be heroin addiction plaguing the life of someone you know, whether it is your child, sibling, or even a parent.
Finding a way to get your loved one into a recovery center for the treatment of their heroin addiction is undoubtedly a high priority, but this is not always the easiest feat. As you work with your relative to get them help, there are a few things you do need to know.
So called "bad batches" of heroin are a real thing.
Occasionally on the news, you will hear reports of a string of heroin overdoses in a specific area or community caused by what is often referred to as "bad heroine." While no heroin is actually good, this term refers to heroin which has been cut with other more potent chemicals and drugs. Heroin is commonly cut with other drugs, such as Fentanyl, to make it more marketable by dealers. However, these additives can be highly potent, and those adding other components to the heroin may have no idea how much they are adding to a batch before it is sold. Every heroin purchase on the street is a potentially deadly concoction. Therefore, as the relative of an addicted family member, it is crucial that you do all you can to get your loved one help.
Naloxone is now available without a prescription.
If you live with someone who is addicted to heroin, it can be nerve wrecking to consider the fact that you never know quite what you may find when they have been using. Heroin overdoses are common, and because the substance being abused is never reliable, users often take more than they intend to take. For this reason, it is a good idea to see if Naloxone is available over the counter where you live. Naloxone, often sold under the brand name Narcan, is an opioid overdose antidote, which is injected into the bloodstream and quickly counteracts the heroin in the event of an overdose. Keeping this life-saving medication on hand if you live with a heroin addict could potentially save their life if you come upon them after an overdose.Share